Jump to content

Photo

Swelling On First Day?

swelling first day red

3 replies to this topic

#1 kiillena

kiillena

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 28-June 13

Posted 28 June 2013 - 11:50 AM

Hi. I just started the treatment yesterday and possibly could have used too much BP (about a finger full). I woke up this morning and my face was moderately swollen to the point where my cheek is pushing up on my right eye and my face looks extremely round. I'm wondering if this could just be due to the excess BP or an allergic reaction, but I want this swelling to go down! Xo. Are there any other people who experienced swelling like this? And how in the world did you get the swelling to go down? I took an advil and currently icing my face.



#2 asburypark101

asburypark101

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 337
    Likes: 26
About Me
  • Gender:Male
  • Location:los angeles
  • Joined: 30-September 09

Posted 28 June 2013 - 02:21 PM

Hi. I just started the treatment yesterday and possibly could have used too much BP (about a finger full). I woke up this morning and my face was moderately swollen to the point where my cheek is pushing up on my right eye and my face looks extremely round. I'm wondering if this could just be due to the excess BP or an allergic reaction, but I want this swelling to go down! Xo. Are there any other people who experienced swelling like this? And how in the world did you get the swelling to go down? I took an advil and currently icing my face.

 

Swelling happens on occasion because of irritation or an allergic reaction. I also had swelling when first using the BP, but my skin got used to it eventually...actually the swelling only happened on my upper cheeks because that is where my skin is the most sensitive. I would lay off the BP for awhile until the swelling subsides and it will subside, just give it time. After your skin returns to normal you can try using the BP again, but use about half of what you used before and load up on a moisturizer afterwards to allow your skin to get used to it. And also try using it every other day or every third day for your skin to build a tolerance to the effects. Right now your skin just may be too sensitive and thats why you have to take a gradual and slow process for your skin to get used to BP. If the swelling continues then you might be allergic and I would recommend not using it anymore. 



#3 kevindreed

kevindreed

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 149
    Likes: 13
About Me
  • Gender:Male
  • Joined: 14-February 13

Posted 29 June 2013 - 10:54 AM

Sounds like an allergic reaction to me. Note some of the symptoms match side effects of benzoyl peroxide.

 

These are the symptoms of an allergic reaction to benzoyl peroxide.

Extreme cracking, peeling, irritation and swelling of the skin. Other symptoms might include the development of hives or a rash and intense itching, redness and burning on the treated area.

 

If your going to continue use. Make sure you put moisturizing lotion on your eye lids and around your eyes before you put benzoyl peroxide.

If you don't you will burn the sensitive parts on your eyes and you will have dry eyes and could end up with pink eye maybe even an eye infection.


Edited by kevindreed, 29 June 2013 - 10:56 AM.


#4 Brandy

Brandy

    Senior Member

  • Regimen Assistance
  • Posts & Likes
    Posts: 20,203
    Likes: 224
About Me
  • Gender:Not Telling
  • Joined: 27-February 05

Achievements

     

Posted 29 June 2013 - 02:58 PM

Swelling is never a good sign. You either used too much too soon or you could be allergic. To test for an allergy, use a small amount of the bp on an area of your inner forearm for a few days and watch for a similar reaction. If no reaction, you are likely not allergic and probably just used too much bp too soon or got it too close to your eyes.

 

We always recommend using a very small amount once per day for the first week. Keep a very wide circumference around your eyes free of the products and be super careful not to drag bp along with the moisturizer when you are applying it.

 

When in doubt though, please check with your doctor.







We're all in this together.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users